× Digital News Videos Africa Health & Science Opinion Columnists Education Lifestyle Cartoons Moi Cabinets Arts & Culture Gender Planet Action Podcasts E-Paper Tributes Lifestyle & Entertainment Nairobian Entertainment Eve Woman TV Stations KTN Home KTN News BTV KTN Farmers TV Radio Stations Radio Maisha Spice FM Vybez Radio Enterprise VAS E-Learning Digger Classified Jobs Games Crosswords Sudoku The Standard Group Corporate Contact Us Rate Card Vacancies DCX O.M Portal Corporate Email RMS
×
VAS

ELECTION 2022

Men who take viagra are experiencing blue-tinted vision for days, scientists warn

UREPORT
By Mirror | Feb 11th 2020 | 2 min read

Viagra causes visual side-effects such as sensitivity to light and colour blindness, warns a new study.

Male impotence drug Sildenafil - more commonly known by its trade name, Viagra - is used to treat erectile dysfunction, and is generally regarded as being safe.

However new research, published in medical journal Frontiers in Neurology, has shown that men who take the highest recommended dose of the little blue pill are risking developing persistent visual side-effects.

While the effects appear to be rare, the study suggests that first time Viagra users should start off with a lower dose.

Soon after it became available in 1998, Viagra became the fastest-selling drug in history.

Originally developed as a treatment for high blood pressure, it dilates blood vessels and relaxes smooth muscle in the penis - making it easier to achieve and maintain and erection.

The effects of the drug normally last three to five hours and, although side-effects such as headache and blurred vision occasionally occur, they usually disappear relatively quickly.

However, Dr. C neyt Karaarslan, of the D nyag z Adana hospital in Turkey, noticed a disturbing pattern in 17 male patients at his hospital.

His research found that the patients suffered numerous visual disturbances - including abnormally dilated pupils, blurred vision, light sensitivity, and colour vision disturbances, which included intensely blue coloured vision with red-green colour blindness.

All 17 patients had taken sildenafil for the first time, and all took the highest recommended dose of 100 mg. None of them had been prescribed the medication.

The visual side-effects began once the drug took effect, and were still present when the men arrived at the clinic up to two days later.

Dr Karaarslan said: "Many men use non-prescription performance enhancing drugs to help with sexual anxiety and erectile dysfunction.

"For the vast majority of men, any side-effects will be temporary and mild.

"However, I wanted to highlight that persistent eye and vision problems may be encountered for a small number of users."

It is possible that a small subsection of the population does not break sildenafil down and eliminate it from the body as efficiently, causing very high concentrations of the drug in the blood compared with most users.

Dr Karaarslan added: "Although these drugs, when used under the control of physicians and at the recommended doses, provide very important sexual and mental support, uncontrolled and inappropriate doses should not be used or repeated."

Share this story
UFC star dares rapper 50 Cent to fight him
Colby Covington hasn't reacted well to 50 Cent's Instagram post about his TKO loss to Kamaru Usman at UFC 245.
When Njonjo almost resigned over coffee smugglers
Known as the era of black gold, it began in 1976 when Ugandan farmers decided to sell their coffee in the private market.

.
RECOMMENDED NEWS

;